5 Changes that happen inside your body when you go off the pill

By:Meenakshi Chaudhary, Onlymyhealth Editorial Team,Date:Oct 01, 2015

Subscribe for daily wellness inspiration

Like onlymyhealth on Facebook!

Going off the pills tends to affect most women. If you are also using the pill as a potent birth control method, take a look at these common effects of stopping the pills.
  • 1

    You may experience heavier periods and cramps

    Most women use pills to prevent PMS. So, if you had a tough time dealing with unbearable cramps and heavier periods before the pills, we bet you will get those back once you stop taking them. According to experts, these pills contain high levels of progesterone and estrogen that inhibit the body from ovulating, causing pain and discomfort around the time of the month.

  • 2

    You may experience weight loss

    Science has shown that most women experience change in weight while they are on pills. While some women lose weight, others gain and some others stay the same. Reasons for weight gain could be many including hormonal changes, diet or water retention, etc. Some women may also lose a few pounds when they go off the pills.

  • 3

    Your breasts may reduce a little bit

    Progesterone and estrogen in pills may increase breast size in some women, though they will shrink back to their original size once you stop taking birth control pills. So, don't panic if you notice such changes while taking pills. However, keep your doctor posted about every change.

  • 4

    Your body will produce more discharge

    As you know the pill is supposed to suppress body’s ability to ovulate, you will thus produce less vaginal secretion. When a woman ovulates, her body produces more discharge as it is a natural way of facilitating pregnancy. You will experience more moisture after you are off the pill.

  • 5

    Your sex drive may improve

    Many women experience lack of sex drive while taking pills. It may also have the opposite effect; some women may experience an increase in their libido and thus, also their sex drive. Whatever the case is, it happens because of hormonal changes. Taking pills may increase or decrease testosterone levels in some women, thus affecting their sex drives. The change may disappear soon after you go off the pills. Image Source: Getty

Related Slideshows
Post Comment
X
Post Your comment
Disclaimer +
Though all possible measures have been taken to ensure accuracy, reliability, timeliness and authenticity of the information; Onlymyhealth assumes no liability for the same. Using any information of this website is at the viewers’ risk. Please be informed that we are not responsible for advice/tips given by any third party in form of comments on article pages . If you have or suspect having any medical condition, kindly contact your professional health care provider.